Zoloft & weight gain - Need help!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

canadagirl73
New Member


Date Joined Jun 2012
Total Posts : 8
   Posted 7/23/2012 2:42 PM (GMT -6)   
Hi there
 
I started taking zoloft on May 1st 2012 and it's now July 23rd.
 
My weight has soared about 20 pounds.
 
I feel extremely frustrated and feel that all the good the drug did initially has been counteracted by this weight gain.
 
I had my full nutritional spectrum done including thyroid to ensure that there was nothing wacky that was contributing to it.
 
I have exercised more than ever and my weight just keeps going up. I am now on 25 miligrams which is 1 pill and my crying spells have returned.
 
My doctors have not been helpful at all.
 
Toronto, Canada

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42430
   Posted 7/23/2012 2:56 PM (GMT -6)   
If you are exercising, you are probably building some muscle. Muscle weighs four times more than body fat. So that could be contributing to some of your weight gain.

Keep exercising and watch what you eat. I don't know if you will continue to gain weight. Have you thought about wellbutrin? It causes you to lose weight. I would talk to the doctor about a switch.

The doctor's don't always understand how WE feel. I have gained wieght on anti depressants before and it does outweigh the medication helping the mood. I guess you have to weigh it up for yourself and determine if it is worth it. Talk to your doc about wellbutrin if you haven't tried it before.

Good luck...

Hugs, Karen

PS welcome to the depression forum.
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

canadagirl73
New Member


Date Joined Jun 2012
Total Posts : 8
   Posted 7/24/2012 12:15 PM (GMT -6)   
Thanks,
 
Is this normal though?
 
On May 1st I was 125 pounds.
 
Last week I was 146 pounds.
 
That seems excessive to me.
 
M.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42430
   Posted 7/24/2012 1:26 PM (GMT -6)   
That is a huge gain. What did the doc say about it? Do they think you will gain more?

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

flashinglights
Regular Member


Date Joined Aug 2011
Total Posts : 199
   Posted 7/24/2012 1:30 PM (GMT -6)   
Have you been checked for PCOS (polycystic ovary syndrome). It can cause major weight gain, I would know. I would be requested to be referred to a Gynecologist for an ultrasound. They put me on BC and I feel great and my weight has been slowly coming off.
~Panic Disorder, Hypochondria~
Life isn't about waiting out the storm. It's about learning to dance in the rain

hootowl
New Member


Date Joined Sep 2012
Total Posts : 1
   Posted 9/2/2012 4:57 PM (GMT -6)   
I have a LONG history with zoloft and weight gain, going on about 6 years now, off and on the medication. I find myself SO frustrated with doctors (and my husband) who don't acknowledge that my medication is causing my weight gain. When I noticed I continued to gain weight, even after taking long hard walks 5-6 days a week, I began researching side effects and "bingo" found out that weight gain is very common for zoloft users. I weaned myself off and continued to walk. I didn't immediately lose weight, but I at least stopped gaining weight. That was a start in the right direction.

Eventually my doctor suggested wellbutrin, and it had the opposite effect---I lost weight without even trying. I made no changes to my eating or exercise habits and lost weight easily. Now, I did have other problems with wellbutrin, which eventually saw me have to try zoloft again. My mood improved dramatically within a couple of weeks of taking zoloft, but sure enough, after about 2-3 months, I began to gain weight again.

I'm looking for a doctor who's willing to try a cycle of medication for me to control both the depression and the negative side effects of weight gain, but I haven't yet had any takers. I know that zoloft does wonders for me emotionally, but I have to find something else to replace periodically to combat the weight gain.

I'm hoping others here will have some suggestions???

I just wanted to encourage you to insist that your doctor take your weight gain seriously as a side effect of the zoloft and offer an alternative. Exercise and healthy diet are certainly important aspects of treatment, but they aren't always enough to deal with weight gain as a side effect of medication.

Good luck to you.

Lisa

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42430
   Posted 9/2/2012 6:13 PM (GMT -6)   
Hi Lisa,

Thanks for the input about zoloft and weight gain. And welcome to the depression forum.

I hope that your doc will help you. I am sorry about the side effects. Gaining weight is depressing in itself.

Take care... Keep posting...

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

Smassey
New Member


Date Joined Sep 2012
Total Posts : 2
   Posted 9/4/2012 11:16 PM (GMT -6)   
I'm getting off too bc of the weigh gain and sex side effects

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42430
   Posted 9/5/2012 7:11 AM (GMT -6)   
hi Smassey,

Welcome to the forum. Good luck with the zoloft. One day at a time...

Hugs, Karen...
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 17, 2018 8:21 PM (GMT -6)
There are a total of 2,972,659 posts in 326,004 threads.
View Active Threads


Who's Online
This forum has 160832 registered members. Please welcome our newest member, Barbara D.
402 Guest(s), 6 Registered Member(s) are currently online.  Details
Canada Mark, JL757, Mercy&Grace, WalkingbyFaith, dmanIndy, elvin